Jump to content
CrazyBoards.org

Recommended Posts

Hi again. Quick question for those of you who have tried Vraylar... I've been on it @ 1.5 mg for a few days and it's making me sleepy to the point that I have to take a nap in my car on my lunch hour. Has anyone experienced sleepiness as a side effect but had it go away after a while?

Share this post


Link to post
Share on other sites

Not with Vraylar specifically but unfortunately this can happen with APs when starting up. It commonly goes away tho, or at least improves so you probably need a little more time

Share this post


Link to post
Share on other sites
Posted (edited)

Haven’t tried Vraylar but I just experienced this with an Abilify increase. On day 3 or 4 of the higher dose, I fell asleep repeatedly throughout the day and was basically totally non-functional. The last two days have been much better, I’m still a little sleepy but I can function.

ETA vraylar and abilify are both atypical antipsychotics

Edited by Juniper29

Share this post


Link to post
Share on other sites

Great, thanks! That's what I was hoping to hear. I ended up plowing through today and never took the nap in my car. I want to try to not give in to it and hope it passes. I just want something to finally work :)

Share this post


Link to post
Share on other sites
2 hours ago, looking for answers said:

vraylar gave me a little boost actually. BUt its been pretty neutral no side effects whatsoever for me , but YMMV

I've read that it can do that. I've read great things about it, actually.

Share this post


Link to post
Share on other sites
8 hours ago, complainjane said:

I've read that it can do that. I've read great things about it, actually.

truthfully i dunno how much its doing, but sideeffect profile is like a sugar pill which is nice

Share this post


Link to post
Share on other sites
On 8/9/2018 at 5:46 AM, looking for answers said:

truthfully i dunno how much its doing, but sideeffect profile is like a sugar pill which is nice

Well I hope it’s helping. It seems to be helping me :)

  • Like 1

Share this post


Link to post
Share on other sites

I've definitely heard of some people feeling sleepy on Vraylar, but some find it pretty activating. How long have you been taking it? Vraylar has the longest half-life of all of the AAPs as far as I'm aware. This means that it takes a very long time to build up in the blood stream. There's the main cariprazine component, which is in the pill that you're taking, and then your body also breaks that down into a metabolite, DMC (desmethylcariprazine). The parent compound can take 11-27 days to reach steady state, but the metabolite can take another 2 and a half to 4 months to reach steady state beyond that. When you're starting Vraylar, it is a long journey, and if you aren't really experiencing any side effects otherwise, it would be worth it to try and stick it out.

Do you take it morning or evening? Are you also still taking Latuda as your signature indicates?

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


  • Similar Content

    • By deeschmee
      So I started this in 2008, have taken various doses and some ssri's instead. 
      I've been steady on venlafexine for about a year.
      All of a sudden at 150xr I can't hold my eyes open. Tried taking it late afternoon/evening and it messes with my sleep. I mean this sleep is overpowering and I can't stop it. 
      I feel like my whole system is off and don't know what to do.
      Any ideas?
    • By complainjane
      Hi. I just started Vraylar today, we're trying it in place of Latuda, which doesn't seem to be doing anything for my BPII depression. Has anyone had any experience with Vraylar and depression?
      Looking forward to hearing everyone's experiences. Thanks.
    • By AbilifyedBunny
      Hello crazyboards,
      Anyone else on Vraylar?  What are your thoughts and experiences?
      I am currently on Vraylar.  This is my second time taking it.  Two years ago, I was on it for three months.  In three months time, it caused me to gain 30 lbs.  I was never able to lose the weight because I switched right back to Abilify which gives me increased appetite and urges to binge eat.  
      I have tried almost every medication available and my psychiatrist says that I am out of options.  All of the medications have intolerable side effects.  
      Aside from the weight gain, Vraylar is the best medication I have tried.  
      I decided to give Vraylar another try while working the weight watchers program (which I have had nothing but success with in the past.)  I have been on weight watchers for the past three weeks.  I have only been on Vraylar for one week and I have already gained 1.8 lbs, WHILE working the weight watchers program.
      My psychiatrist told me that diet alone will not help, and that I have to engage in regular intensive exercise.  
      I am willing to give it a try.  However, I don't know that the type of diet I will have to eat is realistic or maintainable.  I literally can't eat anything good ever again.  I have to stick to Chicken, Fish, Vegetables, Brown Rice, Fruit, and that's it.  No sauces, no extras.  I would be afraid to see what would happen if I even ate a sweet potato.  That could mean another pants size by tomorrow! 
      There are other side effects of Vraylar as well.  I am clenching my teeth really hard, and I have to urinate constantly.  There is also a significant risk for diabetes on Vraylar which scares me.  
      I am also concerned about all of the weight that I have to lose, which I have been trying to lose for years.  If Vraylar causes such bad weight gain, who's to say that I will even be capable of LOSING weight while on the drug?
      I am very interested in anything that you have to share about Vraylar, good or bad, so let me know down below.  Also, I am open to recommendations for other medications which don't have all of these crazy side effects!
       
        
    • By Catmomma12
      I have been a long time user of depakote, over 15 years and while it has done a fantastic job of helping to stabilize my moods, with the addition of geodon, I am unhappy with the major hair loss it has caused.  My pdoc has recommended either lithium or vraylar as a substitute.  Has anyone switched to either of these two meds from depakote?  What are your experiences?  Side effects?  I am anxious to stop the hair loss but am afraid to give up the stability I have.  Another concern is weight gain.  I have recently lost 75 pounds of seroquel weight and am in no hurry to gain it back.
      I have bipolar disorder with psychotic episodes that is currently well controlled.  Any suggestions?
    • By ponv
      Sorry I read through a lot of posts in the middle of last night, but am too restless to read through them again.  BUT!  I did see some posts related to my concern regarding restlessness as a side effect for Vraylar.  I have been taking Vraylar , 1.5fl - 1 wk and  3 fl- 5 days, and am extremely restless.  Would someone please let me know whether this will go away on its own, or is it permanent? I just got off lithium which I took for many, many years...
×